Talk

Advanced search

When should I take a test ?

(14 Posts)
user1482867599 Wed 28-Dec-16 19:09:57

I had the mirena coil removed Dec 14th 2016 after having it for around 8 months, my periods were always irregular and heavy so I couldn't really keep track, I think the last time I had any sort of bleed (sorry tmi) was the start of December. I haven't had any contraception since and we have had unprotected sex since, I've had sore breasts/slight nausea/slight and mild cramps in ovaries and been tired/headaches for the past week or so, not even the slightest bit of bleeding since and no sign of AF, I've done around 4 tests and all BFN, when should I take one next? I feel if I was to be anything I would be between 8-13 DPOconfused

calimommy Wed 28-Dec-16 22:33:41

Your hormones are likely all out of whack since coming 'off' the coil, making you feel that way. Similarly those are also early symptoms. I couldn't really advise on whether or not to keep testing because of how soon it's been since you had the coil removed, but certainly keep an eye on your body, if only so you can start charting your cycles.

user1482867599 Wed 28-Dec-16 23:04:35

Ah it's so confusing! It's so odd as so many people seem to have had AF straight after. And my periods before the coil were always quiet heavy and often (sorry for TMI) so to have nothing and these symptoms is making me wonder. Il try another test in the next few days and if there all still BFN il assume AF Is just later then usual! hmm

MouseLove Thu 29-Dec-16 07:28:11

You had the coil removed 2 weeks ago? You probably haven't ovulated yet or are about to. Stop testing. Please familiarise yourself with how cycles work. You can not get pregnant without ovulating. It might take a while for your cycles to settle before this happens. Especially if you had the hormonal coil. Relax.

user1482867599 Thu 29-Dec-16 08:08:25

Only reason I've been questioning is because I had a period at the end and then again at the start of December, the coil was removed and I've had no bleeding since but all these unusual things happening! Hopefully my cycle will return as normal soon smile

LikeaSnowflake Thu 29-Dec-16 09:11:53

When I had my Mirena removed I had a 2day withdrawal bleed and then waited 7 weeks before my actual period showed up.

In that time I had all manner of 'pregnancy' symptoms but this was just due to coming off hormonal contraception.

Any bleed you had was probably just withdrawal of hormonal contraception. It can be difficult from then to know when you will ovulate but having only had the coil removed on the 14th I think it is unlikely you are pregnant but not unheard of.

Test weekly until your actual period returns and you can begin tracking your cycle or that you get a bfp.

user1482867599 Thu 29-Dec-16 11:03:50

I've literally not bled the tiniest bit which with my track record on the mirena and usual cycle is unusual, when I had previously been on depo and the mini pill the minute I had withdrawal from it I bled. This is the only reason I thought I was pregnant or had conceived anyway. I have had so much gas on a night (sorry tmi haha) and like I say slight nausea and breasts being sore, and slight mild cramping in my abdomen but I'm just not sure. I am aware hormones can still linger, but I've had no sort of signs it's coming so far. But I have seen stories it can take a while to show. Il keep updating this and see where it goes! Thanks for the advice smile

physicskate Thu 29-Dec-16 16:52:11

A common side effect of mirena is irregular bleeding as the hormonal component thins the uterine lining.

It isn't really that the hormones 'linger' it was just that your body was used to having hormones present that are no longer there. Your body then adjusts.

Try to relax. Once you do get a bleed, it could mean that you ovulated two weeks before the bleed (so a proper period) or it could been a withdrawal bleed and you did not ovulate between the bleed and the removal of the coil. Anovulatory cycles are reasonably common.

Throw out everything you thought you knew about cycles and hormones (I've had to and I teach this stuff, though not amazingly, admittedly). Welcome to the journey.

user1482867599 Thu 29-Dec-16 17:29:09

So is it unlikely I'm pregnant then? I just hope my cycles return to normal soon so I can track them again and know when I'm fertile! Feeling so broody and would love to TTC sad

physicskate Thu 29-Dec-16 19:03:18

Unfortunately it isn't as easy as we were lead to believe in school... Any cycle has about a 20% chance of pregnancy even if everything is ideal (ie dtd at the right times).

So chances are quite slim, but not impossible! Probably more like, less than likely...?

user1482867599 Thu 29-Dec-16 19:50:16

Il do a test in the next few days and if it's still neg il assume my cycle is just going to come later then normal! I think I'm due around the 7th, as that's around the last time I bled. See what happens smile

user1482867599 Thu 29-Dec-16 19:50:38

Il do a test in the next few days and if it's still neg il assume my cycle is just going to come later then normal! I think I'm due around the 7th, as that's around the last time I bled. See what happens smile

MouseLove Thu 29-Dec-16 20:00:25

Doing a test in a few weeks won't make any difference. You'll need to wait at least 2 weeks so you'll have had a month off contraception. HOWEVER. it's completely normal to have very irregular cycles for 6-12 months after stopping hormonal contraceptives. So please have patience. Doing so many tests this early will drive you mad. Relax and try to get to know your body more. Remember all the "periods" and cycles you had while on bc are fake! It's withdrawal bleeds and induced by the hormones you're taking.

user1482867599 Fri 30-Dec-16 08:00:44

Well this morning I woke up with mild cramping, and went to the loo to find I have some light pink spotting, gonna assume AF has shown her Face!

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now